MAUDE Adverse Event Report: KARL STORZ ENDOVISION FLEX. INTUBATION VIDEO SCOPE 5.5 X 65 CM

KARL STORZ ENDOVISION FLEX. INTUBATION VIDEO SCOPE 5.5 X 65 CM
Model Number 11303BNXK
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that pieces of the sheath of the endoscope were found in the patient's trachea, removal was required using forceps.The sheath of the device didn't seem to have integrity issues when examined.Additional patient information is not available.
 
Additional Manufacturer Narrative
We recently researched the serial number history of this device and found that the device returned from an affiliated facility in october 2022.The reported issue for that return did not indicate that the scope was involved in a medical event; the problem as described for that return was "leak distal end".The evaluation findings at that time were as follows: external puncture in angle cover at distal threadwrap, causing leak.Epoxy bond failure in the shaft at adaptor.We reviewed the pictures from this evaluation and one picture shows a section of the angled cover is missing.Therefore, we believe that the pieces that were reported to have fallen into the patient's trachea most likely came from this missing section of the angle cover and we are therefore updating this report to reflect this evaluation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
This supplemental report is to include missing information that was not included in the last report.The damage to the product was caused by the lack of maintenance and care.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The purpose of this report is to correct section b3 to reflect the correct incident date of september 21, 2022, and not september 21, 2023 as reflected in the initial report.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
FLEX. INTUBATION VIDEO SCOPE 5.5 X 65 CM
Common Device Name
FLEX. INTUBATION VIDEO SCOPE
Manufacturer (Section D)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer (Section G)
KARL STORZ ENDOVISION
91 carpenter hill road
charlton MA 01507
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key16336377
Report Number1221826-2023-00025
Device Sequence Number15157856
Product Code CAL
UDI-Device Identifier04048551421598
UDI-Public04048551421598
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11303BNXK
Device Catalogue Number11303BNXK
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer02/03/2023
02/03/2023
05/03/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date02/14/2023
03/10/2023
05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown